Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Lexapro Withdrawal...Please Help!!

hello.  i'm 21 and have been on meds for the past 10 years.  i was misdiagnosed with bipolar disorder at one point and have been on antipsychotics, mood stabilizers, etc.  when they figured out it was just depression about 2 years ago, i was put on lexapro.  i gained a lot of weight, felt apathetic...as in i didn't want to do ANYTHING because i didn't care, had absolutely no interest in sex, and was always very fatigued.  not liking how i felt, i stopped cold turkey about 10 days ago.  my main problem was dizziness and extreme anger....both of which have subsided into crying spells and sadness.  i don't know whether i'd rather be sad all the time, or feel like an indifferent robot, though im starting to see minimally positive changes in my weight, less fatigue and a relatively better sex drive.  i know these are all symptoms of withdrawal, but im really afraid that i'll have to stay on meds for my life.  does anyone know about any of this or if it will go away and after how long?  im also on a birth control pill, so i dont know if that affects anything.  please help!!!
thanks
1 Responses
292765 tn?1191570980
Hi,
I guess you just have to prioritize what's the most important to you in your life. Is feeling emotionally stable the most important, or is having a robust sex life, or is being a healthy weight, etc..? It's so unfortunate that sometimes we can't have it all.  If it's true that you only have (1 episode) of clinical depression, you should be able to eventually taper off your antidepressant after you stablize, so I've heard.  My mom, who has struggled on& off w/ depression for many years finally got on Zoloft w/out any major side effects and has stayed on it now for about 10 years- she's never going to get off of it b/c it has no negative side effects for her.  My sister was on Lexapro for a year and also gained a lot of weight and just felt generally miserable.  She tapered off of it and though she still has emotional lows (during pms), she has decided to sacrifice emotional stability for her figure. :) I completely understand why she would do this b/c her emotional "lows" were never unbearable--just very very unpleasant. So she had the freedom to make this choice. However, if your lows are so totally life- threatening, you may not have that freedom and will just have to experiment with different meds to find the one that works the best for YOU w/ the least amount of side effects.  
When I was clinically depressed, I took Wellbutrin. It usually doesn't cause weight gain or have sexual side effects (I said usually!) It worked like a charm for me and I still take it 4 years later (I am bipolar however).  So maybe that's worth a try?
I hope you find something!
Camilla
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.